MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 71420186
Medical Device Problem Codes No Apparent Adverse Event (3189); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, when opening the package of a gns ii cmt tib size 4 left, it was found that instead of it, there was a gns ii cmt tib size 5 right inside.The issue was noticed before handing the implant off to the nurse.The procedure was completed, with a non-significant delay, using a gns ii cmt tib size 4 left back up.Patient was not harmed.
 
Additional Manufacturer Narrative
D8, d10, h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device's labels were found to be inconsistent.The labels on the box and the product seal showed different part and lot numbers.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device's labeling was found to be inconsistent.A potential probable cause could be but is not limited to a manufacturing deficiency.The relevant product for this issue is set to return for evaluation via our quality hold procedure.Based on this investigation, corrective action has been initiated.As an update to the rework, are-package procedure will take place as a corrective action to prevent the chance of mixing product in the future.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.H6 (medical device problem code).
 
Additional Manufacturer Narrative
H7: if remedial action initiated, check type, h9: if action reported to fda under 21 usc 360i(f), list correction/removal reporting number.H3, h6: the associated device was returned and evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.However, a visual inspection of the returned device shows the labels on the box and the product seal showed different part and lot numbers.The quality engineering team evaluated the event, and confirmed that while the inner tray label matched the device, it did not align with the outer box label or chart stickers.It was determined the root cause of this event was a manufacturing process error, leading to corrective actions including clarification of rework process procedures, an update to packaging inspection protocols requiring 100% inspection, reinforcement of line clearance in rework instructions, and operator retraining to prevent future mix-ups.At this time, we do have reason to suspect that the product failed to meet product specifications at the time of manufacture.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 4 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14466754
Report Number1020279-2022-02494
Device Sequence Number17285447
Product Code JWH
UDI-Device Identifier03596010206268
UDI-Public03596010206268
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420186
Device Catalogue Number71420166
Device Lot Number21FM13870A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer08/18/2022
05/27/2025
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date08/19/2022
05/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1418-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II CMT TIB SIZE 5 RIGHT (LOT N: 21DM14954R)
Patient SexUnknown